# SDR 2003FA0001212

- Difficulty date: July 17, 2002
- Submitted: December 8, 2003
- Operation: General aviation
- Aircraft: N7604L
- Make and model: Conaer LA4
- Aircraft serial: 377
- Engine: Lyc O360*
- System (JASC): 6120 · Propeller Controlling System
- Part: Control Handle
- Part number: 26305
- Condition: Broken
- Location: Cockpit
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED THAT ON APPROACH TO LANDING THAT HE ADVANCED PROP TO FULL RPM AND THE PROP CONTROL LEVER BROKE OFF IN HIS HAND,  INSTALLED A NEW PROP CONTROL LEVER.  OLD PART SHOWS EVIDENCE THAT IT WAS CRACKED FOR SOME TIME PRIOR TO THIS, BUT WENT  UNDETECTED DUE TO A PLASTIC COATING ON THE LEVER.  RECOMMEND A CLOSER INSPECTION THAT WOULD INCLUDE THE REMOVAL OF THIS PLASTIC COATING IF A CRACK IS SUSPECTED.
